Alert archive / Louisiana / Small Craft Advisories in 2016

Small Craft Advisory 27, NWS Lake Charles, LA

April 8, 2016

NWS Lake Charles, LA issued this small craft advisory at Apr 8, 2016, 5:07 PM CDT. It took effect at Apr 9, 2016, 1:00 AM CDT. It was in force for 50 hr.

The area

The counties it named.

The facts

Issued
Apr 8, 2016, 5:07 PM CDT (22:07 UTC)
In effect from
Apr 9, 2016, 1:00 AM CDT
Expired
Apr 11, 2016, 3:28 AM CDT
In force
50 hr
Issued by
NWS Lake Charles, LA

The text

As transmitted.

832 
WHUS74 KLCH 082207
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
507 PM CDT FRI APR 8 2016

...ELEVATED WINDS TO DEVELOP LATER TONIGHT...

.COLDER AIR MOVING OVER THE WARMER GULF SHELF WATERS WILL RESULT
IN A STRENGTHENING NORTHEASTERLY TO EASTERLY FLOW AFTER MIDNIGHT.
WINDS WILL RELAX BRIEFLY SATURDAY MORNING AS HIGH PRESSURE MOVES
INTO THE NORTHWEST GULF...THEN SHIFT TO A SOUTHERLY DIRECTION AND
INCREASE AGAIN LATER SATURDAY AS A TIGHT GRADIENT DEVELOPS THANKS
TO LOWER PRESSURES TO THE WEST.

GMZ470-472-475-091000-
/O.NEW.KLCH.SC.Y.0027.160409T0600Z-160411T0000Z/
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
507 PM CDT FRI APR 8 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM SATURDAY TO 7 PM CDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 AM SATURDAY TO 7 PM
CDT SUNDAY. 

* WINDS...NORTHEAST WINDS INCREASING TO 20 KNOTS TONIGHT...SHIFTING
  SOUTHEAST ON SATURDAY.

* WAVES/SEAS...INCREASING TO 6 FEET BY SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

25
5 follow-up statements
948 
WHUS74 KLCH 090838
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
338 AM CDT SAT APR 9 2016

...MODERATE TO STRONG WINDS EXPECTED TODAY THROUGH SUNDAY...

.WINDS WILL SHIFT SOUTHEASTERLY TODAY AS SURFACE HIGH PRESSURE
SLIDES EAST OF THE REGION. THE PRESSURE GRADIENT BETWEEN THE HIGH
TO THE EAST AND LOWER PRESSURE DEVELOPING ACROSS WESTERN TEXAS
WILL PRODUCE MODERATE TO STRONG WINDS OVER THE OUTER COASTAL
WATERS TODAY INTO SUNDAY.

GMZ470-472-475-092100-
/O.CON.KLCH.SC.Y.0027.000000T0000Z-160411T0000Z/
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
338 AM CDT SAT APR 9 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT SUNDAY...

* WINDS...EAST WINDS SHIFTING SOUTHEAST AND STRENGTHENING TO
  AROUND 20 KNOTS.

* WAVES/SEAS...INCREASING TO 6 FEET BY SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

24
443 
WHUS74 KLCH 092101
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
401 PM CDT SAT APR 9 2016

...MODERATE TO STRONG WINDS EXPECTED TODAY THROUGH SUNDAY...

.THE PRESSURE GRADIENT BETWEEN THE HIGH TO THE EAST AND LOWER
PRESSURE DEVELOPING ACROSS WESTERN TEXAS WILL PRODUCE MODERATE TO
STRONG WINDS OVER THE OUTER COASTAL WATERS TODAY INTO SUNDAY.

GMZ470-472-475-101215-
/O.CON.KLCH.SC.Y.0027.000000T0000Z-160411T0000Z/
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
401 PM CDT SAT APR 9 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT SUNDAY...

* WINDS...EAST WINDS SHIFTING SOUTHEAST AND STRENGTHENING TO 
  AROUND 20 KNOTS. 

* WAVES/SEAS...INCREASING TO 6 FEET BY SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
691 
WHUS74 KLCH 100908
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
408 AM CDT SUN APR 10 2016

...MODERATE TO STRONG WINDS EXPECTED THROUGH EARLY MONDAY...

.THE PRESSURE GRADIENT BETWEEN THE HIGH TO THE EAST AND LOWER
PRESSURE DEVELOPING ACROSS WESTERN TEXAS WILL PRODUCE MODERATE TO
STRONG WINDS OVER THE OUTER COASTAL WATERS THROUGH EARLY MONDAY.

GMZ470-472-475-102100-
/O.EXT.KLCH.SC.Y.0027.000000T0000Z-160411T1300Z/
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
408 AM CDT SUN APR 10 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM CDT MONDAY...

* WINDS...SOUTHEAST AROUND 20 KNOTS WITH HIGHER GUSTS.

* WAVES/SEAS...UP TO 6 FEET LATE TODAY INTO EARLY MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

24
332 
WHUS74 KLCH 102037
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
337 PM CDT SUN APR 10 2016

...MODERATE TO STRONG WINDS EXPECTED THROUGH EARLY MONDAY...

.THE PRESSURE GRADIENT BETWEEN THE HIGH TO THE EAST AND LOWER
PRESSURE DEVELOPING ACROSS WESTERN TEXAS WILL PRODUCE MODERATE TO
STRONG WINDS OVER THE OUTER COASTAL WATERS THROUGH EARLY MONDAY.

GMZ470-472-475-111200-
/O.CON.KLCH.SC.Y.0027.000000T0000Z-160411T1300Z/
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
337 PM CDT SUN APR 10 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT MONDAY...

* WINDS...SOUTHEAST AROUND 20 KNOTS WITH HIGHER GUSTS.

* WAVES/SEAS...UP TO 6 FEET INTO EARLY MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
647 
WHUS74 KLCH 110828
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
328 AM CDT MON APR 11 2016

GMZ470-472-475-110930-
/O.CAN.KLCH.SC.Y.0027.000000T0000Z-160411T1300Z/
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
328 AM CDT MON APR 11 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

SMALL CRAFT SHOULD EXERCISE CAUTION BEYOND 20 NM TODAY.

$$

13

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Apr 8, 4:01 PM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Apr 8, 4:01 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
401 PM CDT FRI APR 8 2016

.DISCUSSION...
UPDATED THE MARINE ZONES TO REFLECT STRONG WINDS LATE TONIGHT IN
OUTER WATERS THAT WILL REACH SCA CRITIERA.

&&

.PREV DISCUSSION... /ISSUED 307 PM CDT FRI APR 8 2016/

DISCUSSION...
THIS AFTERNOON WE ARE GETTING REPORTS OF SMOKE ACROSS SOUTHWEST
LOUISIANA. BASED ON RADAR DATA...IT LOOKS LIKE THERE IS ONE FIRE
IN VERNON PARISH AND PERHAPS ANOTHER IN BEAUREGARD PARISH. WITH
THE STRONG NORTHERLY WINDS...THAT IS LIKELY THE SMOKE SEEN DOWN IN
THE LAKE CHARLES METRO AREA THIS AFTERNOON.

THE WEATHER WILL STAY DRY FOR ANOTHER 48 HOURS...THROUGH THE
WEEKEND...BEFORE NEXT WEEKS WET WEATHER PATTERN. TEMPERATURES
WILL RUN A LITTLE BELOW NORMAL SATURDAY MORNING WITH THE SURFACE
HIGH PRESSURE AREA CENTERED NORTH OF OUR AREA...BUT BY SUNDAY THE
HIGH SLIDES TO OUR NORTHEAST AND WE WILL SEE THE START OF A RETURN
OF STRONG SOUTHEASTERLY WINDS. THAT WILL BRING WARMER TEMPERATURES
FOR OVERNIGHT LOWS...AND SEASONABLE FOR THE AFTERNOON HIGHS.

SCATTERED SHOWERS AND THUNDERSTORMS RETURN TO THE FORECAST ON
MONDAY...ESPECIALLY IN EAST TEXAS AND CENTRAL LOUISIANA. NO THREAT
FOR SEVERE STORMS IN OUR FORECAST AREA...HOWEVER NORTHERN
LOUISIANA INTO ARKANSAS WILL HAVE TO WATCH FOR STRONG TO SEVERE
STORMS.

TUESDAY WILL SEE SMALL RAIN CHANCES AREA-WIDE...BUT IT INCREASES
TUESDAY NIGHT INTO WEDNESDAY...WITH AN INCH OF RAIN POSSIBLE IN
SOME PLACES. THE SEVERE WEATHER THREAT STILL LOOKS LOW....BUT KEEP
UP WITH UPDATES AS WE HEAD CLOSER TO THIS EVENT.

RAIN WILL BE ENDING ON THURSDAY MORNING AS A WEAK SURFACE LOW IN
THE NORTH CENTRAL GULF PULLS TO THE EAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  48  77  55  79 /   0  10  10  10
LCH  51  77  60  78 /   0   0  10  10
LFT  52  76  57  78 /   0   0  10  10
BPT  54  77  62  79 /   0  10  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 1 AM SATURDAY TO 7 PM CDT SUNDAY FOR
     GMZ470-472-475.

&&

PUBLIC...15
Hazardous weather outlook, Apr 8, 4:30 AM CDT, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
430 AM CDT FRI APR 8 2016

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
091200-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
430 AM CDT FRI APR 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A COLD FRONT WILL MOVE NEAR THE FORECAST AREA LATE ON MONDAY THEN
SLOWLY MOVE TO THE COAST DURING TUESDAY THEN INTO THE COASTAL
WATERS TUESDAY NIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED WITH
THIS FRONTAL SYSTEM AND LINGER BEHIND IT INTO WEDNESDAY. THE
STRONGER STORMS ARE PREDICTED TO BE NORTH OF THE AREA. THEREFORE...NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ430-432-435-450-452-455-470-472-475-091200-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
430 AM CDT FRI APR 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A TIGHT PRESSURE GRADIENT IS EXPECTED TO FORM OVER THE NORTHWEST
GULF OF MEXICO THIS WEEKEND INTO EARLY NEXT WEEK. MODERATE TO
STRONG EASTERLY WINDS ARE FORECAST FOR SATURDAY...WITH MODERATE TO
STRONG ONSHORE WINDS FOR SUNDAY INTO MONDAY. FROM SATURDAY THROUGH
MONDAY...SMALL CRAFT EXERCISE CAUTION TO SMALL CRAFT ADVISORY
CONDITIONS WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

RUA

Nearby

Small Craft Advisories in Louisiana, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.